Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 12, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 2, 2016, 4:27 AM EST. It took effect at Feb 2, 2016, 5:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 4:27 AM EST (09:27 UTC)
- In effect from
- Feb 2, 2016, 5:00 AM EST
- Expired
- Feb 2, 2016, 9:50 AM EST
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
456 WHUS72 KKEY 020927 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EST TUE FEB 2 2016 GMZ052>055-072>075-021730- /O.NEW.KKEY.SC.Y.0012.160202T1000Z-160203T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 427 AM EST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS AS WINDS INCREASE AND SEAS BUILD INTO THE AFTERNOON HOURS. * WINDS...EAST TO SOUTHEAST WINDS WILL STEADILY INCREASE ACROSS THE FLORIDA STRAITS TODAY. SUSTAINED WINDS AROUND 20 KNOTS ARE EXPECTED BY LATE AFTERNOON. * WAVES/SEAS...SEAS BEYOND THE REEF ON THE ATLANTIC SIDE OF THE FLORIDA KEYS WILL BUILD TODAY...AND ARE EXPECTED TO BE AS HIGH AS 7 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
1 follow-up statement
713 WHUS72 KKEY 021450 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 950 AM EST TUE FEB 2 2016 GMZ052>055-072>075-021600- /O.CAN.KKEY.SC.Y.0012.000000T0000Z-160203T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 950 AM EST TUE FEB 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE AFTERNOON... ALTHOUGH THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE AFTERNOON...WINDS WILL INCREASE THIS EVENING AND A SMALL CRAFT ADVISORY MAY BE REQUIRED THIS EVENING THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:35 AM EST, 52 minutes earlier.
Area forecast discussion, Feb 2, 3:35 AM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 335 AM EST TUE FEB 2 2016 .DISCUSSION... KBYX DOPPLER RADAR HAS BEEN INDICATING A FEW SHALLOW AND LIGHT SHOWERS OVER THE ATLANTIC WATERS BEYOND THE REEF EARLY THIS MORNING. A COUPLE HAVE PUSHED ACROSS THE REEF TOWARDS THE ISLAND CHAIN...BUT HAVE NOT SUSTAINED THEMSELVES ON THE GULF/BAY SIDE. WINDS HAVE TURNED MORE TO THE SOUTHEAST PER RADAR VWP AND A RELATIVELY RECENT ASCAT PASS SAMPLING A GOOD PORTION OF OUR ATLANTIC WATERS. ANALYSIS SHOWS WINDS REMAIN BACKED AND A FEW KNOTS LIGHTER ACROSS THE GULF WATERS AT THIS HOUR. HIGH SURFACE PRESSURE CENTERED IN THE WEST/CENTRAL NORTH ATLANTIC WILL CONTINUE TO REACH ACROSS FLORIDA THROUGH THE MIDDLE OF THE WEEK. UNDER A LOW AMPLITUDE RIDGE AND MOISTURE LIMITED TO THE LOWEST 4000 TO 5000 FEET...THE MODERATING VEERED PROFILE SHOULD SUPPORT AT LEAST A FEW PASSING SHOWERS. THROUGH THEN...A RELATIVELY DEEP TROUGH WILL LIFT LOW SURFACE PRESSURE FROM THE PLAINS TOWARDS THE GREAT LAKES REGION. A TRAILING COLD FRONT WILL GET DRAGGED SLOWLY BUT SURELY THROUGH THE GULF OF MEXICO TO BE VERY NEAR THE KEYS BY EARLY FRIDAY MORNING. THIS HAS BEEN CONSISTENTLY AGREED UPON BY THE GFS AND ECMWF OVER THE LAST FEW CYCLES. BUT ON THE BACKSIDE OF THIS FRONT...BOTH MODELS ARE SUGGESTING ONLY SHALLOW AND VERY SHORT-LIVED COOLER AIR PUSHING THROUGH. BY EARLY SATURDAY...THEY ARE SHOWING DEEPENING BREEZES ALIGNING FROM THE NORTHEAST TO EAST. SO A FEW TEMPERATURE ADJUSTMENTS WERE MADE LATER THIS WEEK AND INTO THE WEEKEND...UPWARD BY A FEW DEGREES. THE RAIN PROBABILITY WILL LIKELY PEAK LATE THURSDAY NIGHT AND FRIDAY...IN THE LOW CHANCE RANGE...AND THEN SETTLE BACK TO A SLIGHT CHANCE THROUGH THE BULK OF THE WEEKEND AND INTO NEXT WEEK. && .MARINE... GOOD MODEL AGREEMENT SHOWING GENTLE TO MODERATE WINDS FROM THE EAST/SOUTHEAST FRESHENING ENOUGH ACROSS THE STRAITS BY THIS AFTERNOON TO CONSIDER A SMALL CRAFT ADVISORY THERE. AT THIS MOMENT...PUT THAT IN OUR GRIDDED ELEMENTS...EVEN THOUGH CONDITIONS MAY BE MARGINAL AS LATE AS EARLY AFTERNOON. MODERATE TO FRESH EAST/SOUTHEAST BREEZES WILL BE MAINTAINED THROUGH MID WEEK...THEN SLACKENING THROUGH THURSDAY AHEAD OF THE APPROACHING COLD FRONT. A MINOR ADJUSTMENT TO OUR WIND GRIDS WAS APPLIED ON THIS FORECAST CYCLE...BASICALLY PUSHING THE ONSET OF NORTHERLY WINDS FURTHER INTO FRIDAY MORNING FOR MUCH OF OUR MARINE ZONES. SMALL CRAFT ADVISORY CONDITIONS ARE LOOKING MORE PROBABLE FOR FRIDAY INTO SATURDAY ACROSS MOST IF NOT ALL OF THE SURROUNDING KEYS WATERS AS WINDS STEADILY TURN MORE TO THE NORTHEAST. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON INTERNATIONAL TERMINALS THROUGH AT LEAST 03/06Z. THERE IS A POSSIBILITY FOR A REDUCTION IN VISIBILITY AT EITHER TERMINAL DUE TO LIGHT WINDS AND THE POTENTIAL FOR DEVELOPING GROUND FOG...WILL KEEP WATCH FOR THIS AND ADJUST TAF AS NEEDED. OTHERWISE...WINDS WILL SHIFT SOUTHEAST WHILE INCREASING AFTER 10Z AND THROUGH 03/06Z. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1998...SEVERE THUNDERSTORMS PRODUCED LARGE HAIL AND AN F-1 TORNADO IN MARATHON WITH TWENTY MILLION DOLLARS IN DAMAGE...AND AN F-0 TORNADO IN ISLAMORADA. THE LONG KEY CMAN STATION RECORDED A PEAK WIND GUST AT 104 KNOTS...120 MPH. MEANWHILE KEY WEST HAD A DAILY RECORD OF 2.34 INCHES OF RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 74 81 74 / 10 20 10 10 MARATHON 83 74 83 74 / 10 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ052>055-072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 1, 2:19 PM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 219 PM EST MON FEB 1 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-021100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 219 PM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TUESDAY NIGHT AND WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS WEDNESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THURSDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF FLORIDA BAY...THE NEARSHORE GULF OF MEXICO...AND THE ATLANTIC THURSDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS FRIDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:34 PM EST | Small Craft Advisory | KEY | 3 days |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.